Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 5, 2007, 3:52 AM PDT for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at May 5, 2007, 9:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 3:52 AM PDT (10:52 UTC)
- In effect from
- May 5, 2007, 9:00 AM PDT
- Expired
- May 5, 2007, 2:35 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 051052 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 352 AM PDT SAT MAY 5 2007 AZZ101-CAZ229-NVZ466-052300- /O.NEW.KVEF.FW.W.0008.070505T1600Z-070506T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 352 AM PDT SAT MAY 5 2007 /352 AM MST SAT MAY 5 2007/ ...RED FLAG WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING. STRONG NORTHERLY WINDS ARE EXPECTED TODAY BEHIND A LOW PRESSURE SYSTEM MOVING INTO UTAH AND NORTHERN ARIZONA. NORTH-SOUTH ORIENTED CHANNELS ALONG THE COLORADO RIVER WILL SEE THE STRONGEST WINDS. SUSTAINED 20 FOOT WINDS IN THE 15 TO 25 MPH RANGE ARE EXPECTED WITH GUSTS UP TO 40 MPH. RELATIVE HUMIDITY VALUES WILL BE LESS THAN 15 PERCENT OVER MOST OF THE AREA INCLUDED IN THE RED FLAG WARNING AFTER POOR RECOVERY FRIDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KVEF 052135 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SAT MAY 5 2007 AZZ101-CAZ229-NVZ466-052245- /O.CAN.KVEF.FW.W.0008.000000T0000Z-070506T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 235 PM PDT SAT MAY 5 2007 /235 PM MST SAT MAY 5 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY. RELATIVE HUMIDITIES WERE BELOW 15 PERCENT THIS AFTERNOON...BUT NORTH WINDS WERE SUSTAINED AT ONLY 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH. THE WINDS ARE NOT EXPECTED TO INCREASE THIS AFTERNOON OR EVENING...SO THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 5, 3:43 AM PDT, 9 minutes earlier.
Area forecast discussion, May 5, 3:43 AM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
343 AM PDT SAT MAY 5 2007
.SYNOPSIS...A LOW PRESSURE SYSTEM CENTERED OVER UTAH TODAY WILL
BRING GUSTY NORTH WINDS AND BELOW NORMAL TEMPERATURES TO THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT. THERE WILL ALSO BE
ISOLATED SHOWERS WRAPPING AROUND THE BACK SIDE OF THE LOW INTO
EASTERN NEVADA AND NORTHWEST ARIZONA TODAY. THIS STORM SYSTEM WILL
MOVE INTO COLORADO SUNDAY AND MONDAY RESULTING IN DECREASING WINDS
AND A WARMING TREND.
&&
.SHORT TERM...UPPER LEVEL LOW PRESSURE WILL BE CENTERED IN UTAH
TODAY WITH A SHORTWAVE ROTATING AROUND THE BACK SIDE OF THE LOW
THROUGH NEVADA AND INTO NORTHWEST ARIZONA. MOISTURE IS LIMITED BUT
THINK THERE WILL BE JUST ENOUGH MOISTURE AND LIFT TO PRODUCE
ISOLATED SHOWERS ACROSS PORTIONS OF LINCOLN AND MOHAVE COUNTY AS
WELL AS THE SPRING MOUNTAINS AND SHEEP RANGE. OTHERWISE EXPECTING
BREEZY TO WINDY AND COOL CONDITIONS TODAY. NORTH-SOUTH ORIENTED
CHANNELS ALONG THE COLORADO RIVER SHOULD SEE WINDS REACHING LAKE
WIND ADVISORY CRITERIA AND THAT HIGHLIGHT STILL LOOKS GOOD.
MOISTURE AND SHORTWAVE ENERGY SHOULD MOVE EAST OF THE FORECAST
AREA THIS EVENING SO LOOKING FOR DRY CONDITIONS TONIGHT THROUGH
MONDAY NIGHT AS THE UPPER LOW WEAKENS AND MOVES INTO COLORADO. THE
LOW WILL NOT MOVE MUCH AFTER TONIGHT BUT WILL WEAKEN ENOUGH TO
ALLOW WINDS TO GRADUALLY DECREASE AND TEMPERATURES TO GRADUALLY
WARM UP. HIGH TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL
TODAY BUT SHOULD BE JUST ABOUT NORMAL BY MONDAY.
.LONG TERM...IMPROVING CONDITIONS IN THE EXTENDED AS LOW PRESSURE
HEADS EAST AND IS REPLACED BY HIGH PRESSURE. DID NOT MAKE ANY MAJOR
ADJUSTMENTS TO THE PREVIOUS MEDIUM RANGE FORECAST AS LIGHTER WINDS
AND WARMER TEMPERATURES STILL EXPECTED THROUGH THE END OF THE WEEK.
&&
.AVIATION...FOR KLAS: NORTH WINDS 10 TO 15 KTS AND OCCASIONALLY
GUSTY THROUGH THE MORNING HOURS. INCREASING NORTH WINDS IN THE
AFTERNOON BECOMING 15 AND 25 KTS WITH GUSTS UP TO 35 KTS. SCATTERED
CLOUDS NEAR 10K FEET POSSIBLE THROUGH THE DAY.
THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: NORTH TO NORTHWEST WINDS 15 TO 25 KTS AREAWIDE WITH
SCATTERED CLOUDS NEAR 10K FEET. LOCALLY WINDY CONDITIONS FROM 20 TO
35 KTS ALONG THE COLORADO RIVER VALLEY DURING THE DAY.
&&
.FIRE WEATHER...STRONG NORTH WINDS DOWN THE COLORADO RIVER TODAY
WILL COMBINE WITH CONTINUED LOW RELATIVE HUMIDITY VALUES TO CREATE
CRITICAL FIRE WEATHER CONDITIONS. ISSUED A RED FLAG WARNING FOR
THOSE ZONES FOR TODAY INTO THE EVENING. A FEW OTHER ZONES IN THE
FORECAST AREA WILL BE CLOSE TO RED FLAG CONDITIONS BUT BELIEVE
EITHER RELATIVE HUMIDITY VALUES WILL BE A LITTLE TOO HIGH OR WINDS
WILL BE A TOUCH TOO WEAK.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR NVZ466.
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM PDT THIS
EVENING FOR NVZ021.
AZ...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING
FOR AZZ101.
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR AZZ002-036.
CA...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR CAZ229.
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM PDT THIS
EVENING FOR CAZ527.
&&
HARRISON/SALMEN
HTTP://WEATHER.GOV/LASVEGASThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 5:54 PM PDT | High Wind Warning | VEF | San Bernardino | 4 hr |
Nearby
Red Flag Warnings in Nevada, 2007Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.